MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC. DREAMSTATION; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number CAX1130T12
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information regarding a dreamstation bipap avaps device.There is an allegation from a user that they saw sparks coming from the device and when they unplugged the unit, the sparks stopped.The user also alleges the device smelled hot.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
A dreamstation bipap avaps device was returned to the product investigation lab (pil) for additional testing.The pil observed the following from an external and internal inspection: p4 cable harness dc jack end had very much potential rust/corrosion on it and in it.This issue is addressed in capa inv1023.Slight dust-like contamination was in the air outlet port.Dust-like contamination and tiny hairs/fibers at the air inlet of the blower box.Also, there were potential mineral deposit stains in the air inlet.Underside of the top panel had unknown dust-like contamination on it.Sd card slot (j1) of the pca (printed circuit assembly) had potential mineral deposit stains on it, indicating potential water/liquid ingress to the pca.Dust-like contamination on the blower motor and the blower motor seal.Rear panel had unknown residue stains on it.Bottom enclosure had unknown dust-like contamination in it and potential rust stains where the dc jack sits.Blower motor had potential mineral deposit stains on it, indicating potential water/liquid ingress.Dust-like contamination in the blower box.Slight black contamination, consistent with keratin, at the air outlet of the blower box, consistent with er 2243857 v01.Unknown light brown dried liquid-like contamination in different areas of the blower box.Dust-like contamination in the blower box.Blower box had potential mineral deposit stains in it, indicating potential water/ liquid ingress.The source of contamination was most likely external to the device.Pil was not able to confirm that the device was sparking or any odor coming from the device but was able to confirm that a thermal event did take place at the dc jack, potentially from water/liquid ingress.The device was scrapped after the evaluation was completed.Risk tag (er 2248355 v03) associated with this mode of failure: rmm5, rmm6, rmm23, rmm25, rmm78, rmm69, rmm70, rmm72.The results of this investigation do not impact the calculated risks.Review of the dhr for this device, serial number (b)(6), did not find any non-conformances or abnormalities related to the reportable malfunction/ allegation identified in this complaint record during testing of the device prior to distribution.

Brand Name
DREAMSTATION
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key22172193
Report Number2518422-2025-106497
Device Sequence Number18097440
Product Code MNS
UDI-Device Identifier00606959425521
UDI-Public(01)00606959425521
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX1130T12
Device Catalogue NumberCAX1130T12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient SexMale